Hail, Schuyler
- When
- September 18, 11:50 PM CST
- Where
- Schuyler County, 7 mi W of Rushville
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.117, -90.700
5 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 18, 7:40 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT SUN SEP 18 2005 .DISCUSSION... ELEVATED CONVECTION HAS BEEN INCREASING THIS EVENING OVER NORTHEAST MISSOURI WITH A RECENT DEVELOPMENT TREND INTO SOUTHEASTERN IOWA. MEAN WIND IN THE 850-500MB LAYER SUGGESTS THAT THE STRONGER CLUSTER SOUTH OF QUINCY SHOULD VEER TO OUR SOUTH IN THE SHORT TERM...HOWEVER THE ACTIVITY FURTHER NORTH WILL LIKELY MAKE IT INTO OUR WESTERN COUNTIES LATER ON. 00Z LINCOLN SOUNDING REVEALS A VIRTUALLY IMPENETRABLE LOW LEVEL CAP...SO ANY MOISTURE INCREASE FROM 850MB ON DOWN SHOULD NOT BE TOO MUCH OF A FACTOR. HOWEVER...STEEP LAPSE RATES ABOVE THE CAP SUGGEST THAT ANY ELEVATED CONVECTION THAT CAN SURVIVE THIS FAR EAST MAY PRODUCE HAIL. MID LEVEL MOISTURE IS INITIALLY PRETTY SPARCE OVER CENTRAL ILLINOIS...BUT SOUNDINGS TO OUR WEST SHOW MUCH BETTER MID LEVEL MOISTURE...AND SATELLITE LOOPS SHOW THIS MOISTURE SPREADING EAST. THE CURRENT CONVECTION APPROACHING THE MISSISSIPPI RIVER IS LIKELY ON THE NOSE OF THIS WARM/MOIST ADVECTION. BOTTOM LINE IS THAT GRADUALLY INCREASING POPS WITH TIME TONIGHT STILL LOOKS ON TRACK. WILL UPDATE THE ZONES TO ADJUST EVENING WORDING...BUT OVERALL FORECAST GRIDS LOOK GOOD. SECONDARY CONCERN IS FOCUSED ON THE MCS DEVELOPMENT THAT WILL BE TAKING PLACE OVER WESTERN IOWA OVERNIGHT. MUCH OF THIS ACTIVITY SHOULD BE TO OUR NORTHWEST FOR MUCH OF THE OVERNIGHT HOURS. ANY LEFTOVERS WILL MOVE ACROSS THE AREA EARLY IN THE SECOND PERIOD... AND MAY HAVE AN IMPACT ON HOW MUCH REDEVELOPMENT CAN OCCUR WITH THE FRONT EARLY MONDAY AFTERNOON. && .PREV DISCUSSION... MAIN CONCERNS ARE ON SEVERE WEATHER CHANCES TONIGHT AND MONDAY AFTERNOON, THEN THE NEXT SYSTEM FOR FRIDAY. A WIDER SPREAD OF SOLUTIONS THIS FORECAST THAN YESTERDAY. THE NAM INITIALIZED POORER THAN GFS/CAN GLOB/UKMET. GFS AND NAM BOTH INDICATE RAPID CYCLOGENESIS WITH THE PLAINS LOW AND BOTH HAVE CONV FEEDBACK ISSUES. ALSO, GFS IS FASTER THAN THE NAM ONCE THE SYSTEMS DEEPEN. THE 20 KM WRF/CANADIAN GLOB/UKMET DONT SUPPORT THIS SOLUTION, AND SEEM LIKE ARE A GOOD COMPROMISE. TRIED TO FOLLOW CLOSER TO THEM. .SHORT TERM...TONIGHT THROUGH TUESDAY. THE 20 KM WRF HAD A GOOD HANDLE ON THE CONVECTION SO FAR TODAY, AND INDICATES THAT CONVECTIVE INITIATION IS MOST LIKELY LATE THIS AFTERNOON IN E NEBRASKA AND WILL MOVE ACROSS IOWA THIS EVENING... REACHING OUR WESTERN CWA SHORTLY AFTER MIDNIGHT. THIS WAS A SIMILAR THEME AMONG MOST MODELS... GENERATING STORMS IN THE STRONG H85 WAA ALONG WITH A 40KT H85 LLJ. MUCAPE/TT/AND LIS ALL INDICATE POTENTIAL FOR SVR STORMS AFTER MIDNIGHT. SPC HAS US IN A SLIGHT RISK FOR TONIGHT. BRN AND BULK SHEAR INDICATE LOWER SHEAR VALUES, SO FEEL THAT MAIN HAZARDS ARE WIND AND HAIL. THE BEST INSTABILITY AND FORCING FOR PRECIP WILL BE IN THE N HALF OF OUR CWA, CLOSER TO THE MAIN SHORTWAVE. INCREASED THE POPS TO LIKELY 70S IN THE NORTH, AND TAPERED TO CHC POPS SOUTH OF THERE. FRONTOLOSYS DOMINATES OUR W CWA IN THE MORNING, AS OPPOSING H85 WAA CONTINUES SOUTH OF THE WARM FRONT. THINK THERE WILL BE A BREAK IN THE ACTION IN MOST OF OUR CWA ON MONDAY MORNING, UNTIL THE COLD FRONT AND STRONG QG FRONTOGENESIS PUSH ACROSS THE CWA IN THE AFTERNOON. SPC HAS US IN A SLIGHT RISK FOR MONDAY, AND FEEL THAT OUR STORM CHANCES WILL BE MAXIMIZED DURING PEAK HEATING. GUSTY WINDS AHEAD OF THE COLD FRONT, ALONG WITH UNI- DIRECTIONAL SHEAR, INDICATE THAT STRAIGHT LINE WINDS AND HAIL WILL ONCE AGAIN BE THE MAIN THREAT. BASED ON WHERE THE COLD FRONT SHOULD MOVE TO BY PEAK HEATING, OUR EASTERN CWA WILL HAVE THE BEST CHANCE AT SEVERE WEATHER MONDAY AFTERNOON. KEPT THE HIGHEST POPS THERE. DRY HIGH PRESSURE WILL PUSH IN BEHIND THE COLD FRONT. LINGERING SHOWERS WILL BE POSSIBLE IN OUR S CWA, ALONG THE COLD FRONT MONDAY NIGHT AND TUESDAY MORNING. OTHERWISE, TUESDAY SHOULD TURN OUT QUITE SEASONABLE, WITH COOLER AIR AND PLENTY OF SUNSHINE. LONG TERM...WEDNESDAY THROUGH SUNDAY... THE HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THURSDAY, WHEN THE NEXT COLD FRONT APPROACHES THE AREA FROM THE PLAINS. TEMPS ON WED AND THURSDAY APPEAR ON TRACK, AND GUID NUMBERS DID NOT DEVIATE MUCH FROM THE GOING FCST. THE UKMET AND GFS BOTH INDICATE CYCLOGENESIS WILL OCCUR IN THE N PLAINS ON THURSDAY...WITH MOST OF THE WAA, FRONTOGENESIS, AND OTHER FORCING FOR PRECIP WILL BE MOSTLY NORTH OF OUR CWA. KEPT A SLIGHT CHANCE FOR OUR NW ZONES ON WEDNESDAY NIGHT, AS WE WILL BE IN THE WARM SECTOR AND STORMS THAT DEVELOP CLOSER TO THE COLD FRONT MAY MOVE INTO THAT AREA. KEPT IT DRY ELSEWHERE. THURSDAY APPEARS DRY AS THE LOW PULLS FARTHER N AND E OF ILLINOIS, AND THE CONVECTION AHEAD OF THE COLD FRONT WANES. KEPT PRECIP CHANCES MAINLY AS THEY WERE FOR THURSDAY NIGHT THROUGH SUNDAY, AS THE POSITION OF THE COLD FRONT AND TRACK OF VARIOUS H5 SHORTWAVES THROUGH THAT TIME REMAINS IN QUESTION. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. 04/SHIMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1153 AM CDT SUN SEP 18 2005 ILZ027>029-036-037-040>042-047>051-191100- KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-CASS- MENARD-SCOTT-MORGAN-SANGAMON- 1153 AM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...AS A WEATHER SYSTEM APPROACHES THE AREA FROM THE WEST. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF IOWA AND MISSOURI THIS EVENING...THEN MOVE INTO ILLINOIS LATER TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA LATER IN THE WEEK AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT...MAINLY BETWEEN 10 PM AND 6 AM. ILZ030-031-038-043>046-052>057-061>063-066>068-071>073-191100- MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND- CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1153 AM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM IN THE PLAINS WILL PRODUCE THUNDERSTORMS ACROSS IOWA AND MISSOURI THIS EVENING. THESE STORMS ARE EXPECTED TO MOVE INTO ILLINOIS DURING THE OVERNIGHT HOURS. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS. ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA LATER IN THE WEEK AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BARNES
The Lincoln radar (KILX), 116 km away, was scanning. The volume nearest the first event began at 05:52 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
A few large tree limbs blown down.
Large tree blown down.
A thunderstorm produced golf ball size hail for 10 minutes as it moved across portions of northern Edgar county. The hail caused $170,000 damage to corn and soybean crops. Six homes had roof damage and broken windows, and numerous vehicles were dented from the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474786, 5474787, 5474788, 5474791, 5474790, 5474789, 5474792.